MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE?; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE?; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0039318691
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Cardiac Tamponade (2226); Discomfort (2330); Respiratory Insufficiency (4462)
Date of Event 07/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced a cardiac tamponade requiring a pericardiocentesis and extended hospitalization.A farapulse procedure was performed and completed on (b)(6) 2026.A versacross connect for faradrive was used for the transeptal puncture portion of the procedure.The faradrive sheath and a farawave catheter were used with a merit guidewire for the ablation portion of the procedure.Following the completion of the procedure, the patient reported shortness of breath and chest pain.The physician ordered an echocardiography and observed a cardiac tamponade.A pericardiocentesis was performed, removing 300 cc of fluid.The patient was hospitalized.The physician reported that the patient had a small right inferior pulmonary vein and a small heart.The patient was finally discharged on 06aug2026.All symptoms are absent and patient is in normal sinus rhythm.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of e0605 cardiac tamponade, e233001 chest pain, e0743 respiratory insufficiency, and e2311 discomfort.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review a risk review performed for the farawave device confirmed that the events of e0605 cardiac tamponade, e233001 chest pain, e0743 respiratory insufficiency, and e2311 discomfort are known events defined in the product risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion boston scientific has assigned an investigation conclusion code of cause not established and supporting evidence that came to this conclusion.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.No device-related allegations were identified for this complaint.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
FARAWAVE?
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50599402
Report Number2124215-2026-46164
Device Sequence Number21349156
Product Code QZI
UDI-Device Identifier00191506043148
UDI-Public(01)00191506043148(17)280511(10)39318691
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0039318691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/08/2026
Initial Report FDA Received Date09/03/2026
Supplement Report FDA Received Date09/18/2026
Date Device Manufactured05/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown